MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539260
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the biliary tract performed on (b)(6) 2022.During the procedure, it was noted that the stent did not deploy successfully.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the guide catheter was detached, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
Medical device code a0401 captures the reportable investigation results of guide catheter detached.The returned flexima plus biliary stent was analyzed, and a visual evaluation noted that the guide catheter detached, and the guide catheter hub was not returned for analysis.A bent was found on proximal section of push catheter.No other problems with the device were noted.The reported event was confirmed.Taking all available information into consideration, most likely, user manipulation during preparation and/or technique to the delivery system caused the push catheter to kink.The user may have also experienced difficulties while retracting the guide catheter and deploying the stent, causing the user to apply additional force/tension.As a consequence of the additional force/tension the guide catheter detached.Therefore, the most probable root cause is adverse event related to the procedure.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16479156
Report Number3005099803-2023-00583
Device Sequence Number11562984
Product Code FGE
UDI-Device Identifier08714729162575
UDI-Public08714729162575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberM00539260
Device Catalogue Number3926
Device Lot Number0029021823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight70 KG